Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 8, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Mar 1, 2010, 3:08 PM CST for 15 counties in Alabama. It took effect at Mar 2, 2010, 4:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2010, 3:08 PM CST (21:08 UTC)
- In effect from
- Mar 2, 2010, 4:00 AM CST
- Expired
- Mar 2, 2010, 1:21 PM CST
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
Counties Autauga County, AL, Barbour County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Russell County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WWUS74 KBMX 012108 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 308 PM CST MON MAR 1 2010 ....STRONG NORTH WINDS EXPECTED OVER SOUTH-CENTRAL AND SOUTHEAST ALABAMA ON TUESDAY... .A STRENGTHENING STORM SYSTEM OVER THE NORTHERN GULF OF MEXICO WILL MOVE NORTHEAST OVER NORTH FLORIDA DURING THE DAY ON TUESDAY. THIS WILL RESULT IN STRONG NORTH WINDS OVER SOUTHEAST ALABAMA DURING THE DAY ON TUESDAY. ALZ042-044>050-021000- /O.NEW.KBMX.WI.Y.0008.100302T1200Z-100303T0000Z/ LOWNDES-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...FORT DEPOSIT...HAYNEVILLE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 308 PM CST MON MAR 1 2010 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. NORTH WINDS OF 20 MPH...WITH GUSTS TO 30 MPH AT TIMES...WILL AFFECT SOUTH-CENTRAL AND SOUTHEAST ALABAMA...GENERALLY ALONG AND SOUTH OF INTERSTATE 85. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
145 WWUS74 KBMX 020959 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 359 AM CST TUE MAR 2 2010 ....BRISK NORTH WINDS EXPECTED OVER SOUTHEAST ALABAMA TODAY... ALZ035>038-040-041-043-021800- /O.EXB.KBMX.WI.Y.0008.100302T1000Z-100303T0000Z/ CHILTON-COOSA-TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-ELMORE- INCLUDING THE CITIES OF...CLANTON...ROCKFORD...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE...SELMA...PRATTVILLE... WETUMPKA...TALLASSEE 359 AM CST TUE MAR 2 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTH WINDS OF 15 TO 20 MPH...WITH GUSTS TO 30 MPH AT TIMES...WILL AFFECT THE AREA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALZ042-044>050-021800- /O.EXT.KBMX.WI.Y.0008.100302T1000Z-100303T0000Z/ LOWNDES-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...FORT DEPOSIT...HAYNEVILLE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 359 AM CST TUE MAR 2 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTH WINDS OF 15 TO 20 MPH...WITH GUSTS TO 30 MPH AT TIMES...WILL AFFECT THE AREA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 25 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
995 WWUS74 KBMX 021738 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1138 AM CST TUE MAR 2 2010 ....BRISK NORTH WINDS EXPECTED OVER SOUTHEAST ALABAMA TODAY... ALZ035>038-040>050-030000- /O.CON.KBMX.WI.Y.0008.000000T0000Z-100303T0000Z/ CHILTON-COOSA-TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...CLANTON...ROCKFORD...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 1138 AM CST TUE MAR 2 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTH WINDS AROUND 15 MPH...WITH GUSTS OF 25 TO 30 MPH AT TIMES...WILL AFFECT THE AREA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 25 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
490 WWUS74 KBMX 021921 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 121 PM CST TUE MAR 2 2010 ...BREEZY CONDITIONS EXPECTED BUT JUST BELOW ADVISORY CRITERIA... ALZ035>038-040>050-022030- /O.CAN.KBMX.WI.Y.0008.000000T0000Z-100303T0000Z/ CHILTON-COOSA-TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...CLANTON...ROCKFORD...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 121 PM CST TUE MAR 2 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND ADVISORY. BREEZY NORTHERLY WINDS WILL CONTINUE ACROSS CENTRAL ALABAMA...BUT SHOULD REMAIN JUST BELOW ADVISORY CRITERIA. EXPECT WINDS BETWEEN 10 AND 15 MPH WITH A FEW GUSTS OF 20 TO 25 MPH ACROSS ALL OF CENTRAL ALABAMA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 1, 12:26 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 1, 12:26 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1226 PM CST MON MAR 1 2010 .UPDATE...MORNING FORECAST AND AVIATION DISCUSSIONS. && .DISCUSSION... A STRONG STORM SYSTEM CONTINUES TO APPROACH CENTRAL ALABAMA FROM THE SOUTHWEST. DUE TO THE VERY DRY LOW LEVELS IN THE ATMOSPHERE...DECIDED TO TRIM DOWN POPS FOR THIS AFTERNOON AS A RESULT. CLOUDS WILL CONTINUE TO INCREASE WHICH IN TURN SHOULD HELP KEEP TEMPERATURES FROM EXCEEDING THE CURRENT FORECAST HIGH. EVERYTHING ELSE LOOKS ON TRACK. && .AVIATION...18Z TAF DISCUSSION. RAIN WILL CONTINUE TO APPROACH CENTRAL ALABAMA THIS AFTERNOON. HOWEVER...DUE TO THE VERY DRY LOW LEVELS...I AM NOT EXPECTING FOR THE RAIN TO BEGIN TO REACH THE GROUND ACROSS OUR TAF SITES UNTIL AFTER 00Z. MAIN PROBLEMS TONIGHT WILL BE CEILINGS AND VISIBILITIES DUE TO THE RAIN. THEY ARE EXPECTED TO DROP AT LEAST INTO THE MVFR RANGE. HOWEVER...I DID INTRODUCED A MIX OF RAIN AND SNOW IN THE FORECAST FOR ANB...BHM AND EET AS THESE LOCATIONS IS WHERE THE MOST CONFIDENCE EXIST AT THIS TIME. WE WILL CONTINUE TO MONITOR THE LATER COMPUTER MODEL DATA THIS AFTERNOON AND WILL ADJUST THE FORECAST AS NEEDED IN THE NEXT PACKAGE. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 1, 3:07 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 307 PM CST MON MAR 1 2010 ALZ011>015-017>050-022115- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 307 PM CST MON MAR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY WILL BE IN EFFECT BEGINNING AT 4 AM TONIGHT...MAINLY FOR THE NORTHEAST PORTIONS OF CENTRAL ALABAMA. SNOW WILL BEGIN TO FALL ACROSS THESE AREAS STARTING AS EARLY AS 3 AM...BUT WILL NOT BEGIN TO ACCUMULATE UNTIL AFTER 6 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SNOW ADVISORY WILL BE IN EFFECT THROUGH 6 PM TUESDAY. EXPECT SNOW AMOUNTS TO BE LESS THAN 2 INCHES...WITH THE HIGHER ELEVATIONS RECEIVING THE HIGHEST AMOUNTS. THERE COULD BE A FEW ISOLATED LOCATIONS WHERE SNOW ACCUMULATIONS COULD BE SLIGHTLY HIGHER THAN 2 INCHES...BUT THIS IS NOT EXPECTED TO BE WIDESPREAD. HOWEVER...SINCE MOST LOCATIONS IN THE ADVISORY AREA ARE NOT EXPECTED TO SEE SURFACE TEMPERATURES BELOW FREEZING FOR A PROLONGED PERIOD OF TIME...ANY SNOW ACCUMULATION SHOULD MELT RATHER QUICKLY. GUSTY WINDS ARE POSSIBLE ON TUESDAY...MAINLY ALONG THE SOUTHEAST PORTIONS OF CENTRAL ALABAMA. EXPECT SUSTAINED WINDS AROUND 20 MPH WITH GUSTS AS HIGH AS 30 MPH. AS A RESULT...A WIND ADVISORY HAS BEEN ISSUED FOR THE AREA FROM 6 AM THROUGH 6 PM TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:37 PM CST | Winter Weather Advisory | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 5 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.